Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Effexor

I was on a high dosage of effexor for years and, before that other anti depressant drugs for 17 years.  I've weaned myself off, finishing in February, 2009.  What are the side affects after so many months?   I went through withdrawls like a junkie would for 2 months. I am now interested to see if what and how I am feeling is due to the lack of  that drug or some other cause.  Thank you.
6 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
There are so many withdrawal effects and it is so difficult to distinguish between withdrawal effects and any underlying anxiety.  In general, there are aches and pains as if one has the flu and then there are very odd brain sensations as well as just feeling terrible
Avatar universal
As well as, for some, any number of other symptoms, such as depression you never had before, anxiety you never had before, etc.  You know it's withdrawal if it happens after you quit a medication; a relapse of the original problem wouldn't happen so quickly.  A book called The Antidepressant Solution by Joseph Glanville can help you understand this; most psychiatrists are in denial about withdrawal.
Avatar universal
I know about the brain sensations, and I am handling that.  My depression/anxiety are alright, it's just that I keep getting physically sick; no appetite, vomiting, no energy.  Those are the symptoms that I am wondering if it's because of quitting the medication.

Thank you Paxiled,  I will look into that book.
Avatar universal
Yes, they sound like pretty classic withdrawal symptoms.  After a short time you might want to try a liver cleanse to get your system going again.  You also might want to try a traditional Chinese formula called Fu Zhen from Herbalist and Alchemist.  It helps rejuvenate a weakened system, such as from chemotherapy, radiation treatment, surgery, and such.  Which is something like quitting one of these drugs.
Avatar universal
Sorry, that's Fu Zheng.
Avatar universal
Hi,

I'm new to this forum and i think i'm going to be around quite a bit over the coming weeks as i've begun to decrease my dosage of Effexor XR 150mg's once daily down to 75mg's once daily. I'v been on effexor for 12 months, lexapro 20mg's for 4 months previous to that.

I'm already beginning to feel the effects of withdrawals. I knew they were coming though. I was on zoloft years ago, 2006, for 18months, and coming off that wasn't too bad for me. I learnt about all the withdrawal symptoms and prepared myself before coming off it then and have done so this time too.

So far... Day one, i'm feeing quite foggy in the head and it feels as if i have a subtle headache. I've taken ibuprofen with codeine in it to combat this and i'm feeling much better. I'm beggining to get this feeling likening to having too much caffene yet i'm tired all at the same time. Other than a lack of concentration i don't have any other symptoms yet.

I'm luckily on holidays at the moment and tomorrow i need to wake up early ... i tend to sleep in late any chance i get, so i'm expecting tomorrow to be a little difficult being that i have to be out of bed before 8am. I'm planning to take my two dogs out for a long walk - weather permitted - in the afternoon. Hope i'm feeling good for it. Fingers crossed.

Will drop by tomorrow round midday ... see what tomorrow brings.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area